Alert archive / California / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 2, NWS Sacramento, CA
NWS Sacramento, CA issued this severe thunderstorm warning at Feb 6, 1998, 4:37 PM PST for Calaveras County, Stanislaus County, California. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 6, 1998, 4:37 PM PST (00:37 UTC)
- Expired
- Feb 6, 1998, 6:30 PM PST
- In force
- 113 min
- Issued by
- NWS Sacramento, CA
- Area
- Whole counties
Counties Calaveras County, CA, Stanislaus County, CA
The radar
The Sacramento radar (KDAX), 105 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 0.6 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 666 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 6, 3:00 PM PST, 1 hour 37 minutes earlier.
Area forecast discussion, Feb 6, 3:00 PM PST, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
300 PM PST FRI FEB 6 1998
PRELIM WARNING/WATCH INFO...DISCUSSION TO FOLLOW AT 3 PM...RCH.
.STO...WINTER STORM WARNING THROUGH MIDNIGHT TONIGHT FOR THE WEST
SLOPES OF THE SIERRA NEVADA NORTH OF YOSEMITE...AND FROM THE
MOUNTAINS OF SHASTA COUNTY TO NORTHERN LAKE COUNTY.
WINTER STORM WATCH FOR SATURDAY AFTERNOON AND SATURDAY NIGHT
FOR THE SIERRA NEVADA NORTH OF YOSEMITE PARK.
BLU OO 031/036 029/033 025 699666
RBL RR 046/053 047/052 045 699677
SAC RR 049/059 049/058 046 699677In the hours before
Special weather statement, Feb 6, 2:30 PM PST, 2 hours 7 minutes before
CAZ005>010-065-074-075-070000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN FRANCISCO CA 230 PM PST FRI FEB 6 1998 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 4 PM FOR ALL COUNTIES OF THE SAN FRANCISCO BAY AREA AND CENTRAL COAST... THUNDERSTORMS CONTINUE THIS AFTERNOON AS UNSTABLE AIR RUSHES INTO THE CALIFORNIA COAST. VERY HEAVY RAIN...GUSTY WINDS...THUNDER...LIGHTNING AND HAIL HAVE ALL BEEN REPORTED THIS AFTERNOON BY WEATHER SPOTTERS IN THE SANTA CRUZ MOUNTAINS AND IN THE SOUTH BAY. WEATHER RADAR INDICATES SEVERAL ECHOES OF HIGH INTENSITY IN THESE AREAS. ANOTHER LINE OF THUNDERSTORMS WILL APPROACH THE MARIN COAST AND SAN FRANCISCO BY 3 PM. A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
Special weather statement, Feb 6, 2:34 PM PST, 2 hours 3 minutes before
CAC033-067-113-077-099-070000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SACRAMENTO CA 230 PM PST FRI FEB 08 1998 ...CANCEL SEVERE THUNDERSTORM WATCH FOR SOUTHERN LAKE...WEST SACRAMENTO...YOLO...SAN JOAQUIN AND STANISLAUS COUNTIES... STRONG THUNDERSHOWERS HAVE FAILED TO DEVELOP IN THE ABOVE COUNTIES...THEREFORE THESE COUNTIES HAVE BEEN CLEARED FROM THE WATCH AREA. MODERATE TO HEAVY SHOWERS OR ISOLATED THUNDERSHOWERS ARE STILL POSSIBLE IN THESE COUNTIES THIS AFTERNOON. PAPPAS/SMITH
Special weather statement, Feb 6, 4:00 PM PST, 37 minutes before
CAZ005>010-065-074-075-070000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN FRANCISCO CA 400 PM PST FRI FEB 6 1998 ...SEVERE THUNDERSTORM WATCH ALLOWED TO EXPIRE AT 4 PM FOR ALL COUNTIES OF THE SAN FRANCISCO BAY AREA AND CENTRAL COAST... THUNDERSTORMS ARE DECREASING OVER THE BAY AREA AND CENTRAL COAST LATE THIS AFTERNOON. THE POSSIBILITY FOR SEVERE WEATHER HAS ALSO DECREASED. THEREFORE THE SEVERE THUNDERSTORM WATCH HAS BEEN ALLOWED TO EXPIRE. HEAVY SHOWERS CONTINUE OVER THE ENTIRE AREA AND LOCALIZED FLOODING IS STILL POSSIBLE.
Special weather statement, Feb 6, 4:00 PM PST, 37 minutes before
CAZ005>010-065-074-075-070000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN FRANCISCO CA 400 PM PST FRI FEB 6 1998 ...SEVERE THUNDERSTORM WATCH ALLOWED TO EXPIRE AT 4 PM FOR ALL COUNTIES OF THE SAN FRANCISCO BAY AREA AND CENTRAL COAST... THUNDERSTORMS ARE DECREASING OVER THE BAY AREA AND CENTRAL COAST LATE THIS AFTERNOON. THE POSSIBILITY FOR SEVERE WEATHER HAS ALSO DECREASED. THEREFORE THE SEVERE THUNDERSTORM WATCH HAS BEEN ALLOWED TO EXPIRE. HEAVY SHOWERS CONTINUE OVER THE ENTIRE AREA AND LOCALIZED FLOODING IS STILL POSSIBLE.
Special weather statement, Feb 6, 4:05 PM PST, 32 minutes before
CAZ001>025-063>070-074>076-070100-
SPECIAL WEATHER STATEMENT CORRECTED
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
400 AM PST FRI FEB 6 1998
THIS IS A SUMMARY OF ONLY THE WINTER WEATHER WARNINGS...
WATCHES AND ADVISORIES FOR NORTHERN AND CENTRAL CALIFORNIA.
.NORTHWEST CALIFORNIA...
HIGH WIND WARNING FOR DEL NORTE...HUMBOLDT AND TRINITY
COUNITIES UNTIL LATE AFTERNOON.
HIGH WIND WARNING FOR MENDOCINO COUNTY UNTIL EARLY AFTERNOON.
.SAN FRANCISCO BAY AREA/CENTRAL CALIFORNIA COAST...
HIGH WIND WARNING THIS MORNING SAN FRANCISCO BAY REGION SOUTH
THROUGH MONTEREY AND SAN BENITO COUNTIES...
.SISKIYOU AND MODOC COUNTIES EXCEPT SURPRISE VALLEY...
HIGH WIND WARNING TODAY SISKIYOU AND MODOC COUNTIES...
.INTERIOR NORTHERN CALIFORNIA...
WINTER STORM WARNING TODAY FOR THE WEST SLOPES OF THE SIERRA
NEVADA NORTH OF YOSEMITE...AND FROM THE MOUNTAINS OF SHASTA
COUNTY TO NORTHERN LAKE COUNTY.
HIGH WIND WARNING THROUGH MIDDAY TODAY FOR THE MOUNTAINS OF
LAKE...GLENN...AND WESTERN TEHAMA COUNTIES...THE CENTRAL
AND SOUTHERN SACRAMENTO VALLEY...DELTA...AND NORTHERN SAN
JOAQUIN VALLEY...AND THE FOOTHILL AND MOTHERLODE AREAS OF THE
WEST SLOPES OF THE NORTHERN SIERRA NEVADA.
.INTERIOR CENTRAL CALIFORNIA...
WINTER STORM WARNING ABOVE 5000 FEET FOR THE SOUTHERN SIERRA
NEVADA MOUNTAINS NORTH OF KERN COUNTY TODAY
SNOW ADVISORY TODAY ABOVE 5000 FEET FOR THE KERN COUNTY
MOUNTAINS
ANOTHER POWERFUL WINTER STORM IS MOVING INTO NORTHERN AND CENTRAL
CALIFORNIA THIS MORNING. PERIODS OF RAIN...LOCALLY HEAVY WILL TURN TO
SHOWERS BY THIS AFTERNOON. VERY STRONG SOUTHERLY WINDS MAINLY ALONG
THE COAST AND OVER THE COASTAL MOUNTAINS WILL DIMINISH BY LATE
AFTERNOON. ANOTHER POWERFUL SYSTEM WILL MOVE INTO THE DISTRICT ON
SATURDAY.
DLRSpecial weather statement, Feb 6, 4:36 PM PST, 1 minute before
CAZ001>025-063>070-074>076-021201-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
400 PM PST FRI FEB 6 1998
THIS IS A SUMMARY OF ONLY THE WINTER WEATHER WARNINGS...
WATCHES AND ADVISORIES FOR NORTHERN AND CENTRAL CALIFORNIA.
.NORTHWEST CALIFORNIA...
NONE
.SAN FRANCISCO BAY AREA/CENTRAL CALIFORNIA COAST...
NONE
.SISKIYOU AND MODOC COUNTIES EXCEPT SURPRISE VALLEY...
NONE
.INTERIOR NORTHERN CALIFORNIA...
WINTER STORM WARNING THROUGH MIDNIGHT TONIGHT FOR THE WEST
SLOPES OF THE SIERRA NEVADA NORTH OF YOSEMITE...AND FROM THE
MOUNTAINS OF SHASTA COUNTY TO NORTHERN LAKE COUNTY.
WINTER STORM WATCH FOR SATURDAY AFTERNOON AND SATURDAY NIGHT
FOR THE SIERRA NEVADA NORTH OF YOSEMITE PARK.
.INTERIOR CENTRAL CALIFORNIA...
WINTER STORM WATCH ABOVE 5000 FEET FOR THE SOUTHERN SIERRA
NEVADA NORTH OF KERN COUNTY FOR SATURDAY AFTERNOON AND NIGHT.
W PIThe office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 4:37 PM PST | Flash Flood Warning | STO | Calaveras, Stanislaus | 113 min |
Nearby
Severe Thunderstorm Warnings in California, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.